Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2012, 5:22 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 5:22 PM CDT (22:22 UTC)
- Expired
- May 6, 2012, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 8 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WUUS54 KOHX 062222 SVROHX TNC037-165-189-062245- /O.NEW.KOHX.SV.W.0145.120506T2222Z-120506T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 522 PM CDT SUN MAY 6 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE... CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 PM CDT * AT 517 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THE STORM WAS NEAR HENDERSONVILLE...MOVING SOUTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKEWOOD...HENDERSONVILLE AND GREEN HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3613 8665 3625 8681 3638 8663 3628 8650 TIME...MOT...LOC 2222Z 040DEG 15KT 3628 8664 $$ TB12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:53 PM CDT, 29 minutes earlier.
Area forecast discussion, May 6, 4:53 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 453 PM CDT SUN MAY 6 2012 .UPDATE...UPDATED ZFP TO ADD A LATE AFTERNOON GROUP, INCREASE POPS A BIT ALONG AND NEAR THE I-24 CORRIDOR, AND TO MENTION POSSIBILITY OF ISOLATED STORMS WITH LARGE HAIL. OTHERWISE, NO CHANGE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 6, 5:24 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 524 AM CDT SUN MAY 6 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 524 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WITH A WEAK SURFACE BOUNDARY REMAINING OVER THE AREA...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. STORMS MAY PRODUCE HAIL UP TO ONE INCH AND GUSTY TO DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE LATER MONDAY INTO EARLY TUESDAY AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, May 6, 4:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL NASHVILLE 36.17N 86.78W
05/06/2012 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
DOWNTOWN NASHVILLE NEAR THE INTERSECTION OF 2ND AND
PEABODY
&&
ROSESpecial weather statement, May 6, 4:34 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 434 PM CDT SUN MAY 6 2012 TNZ059-062200- WILLIAMSON- 434 PM CDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF FRANKLIN...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3587 8663 3579 8678 3594 8689 3600 8672 TB12
Local storm report, May 6, 4:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL NASHVILLE 36.17N 86.78W
05/06/2012 E1.00 INCH DAVIDSON TN TRAINED SPOTTER
DOWNTOWN NEAR THE CORNER OF 2ND AND PEABODY
&&
ROSELocal storm report, May 6, 4:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
05/06/2012 DAVIDSON TN TRAINED SPOTTER
SMALL TREES DOWN AT 8TH AND WEDGEWOOD
&&
ROSESpecial weather statement, May 6, 4:40 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SUN MAY 6 2012
TNZ007-008-062215-
ROBERTSON-SUMNER-
440 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE HOUSE...OR 10 MILES EAST OF
SPRINGFIELD...MOVING SOUTHEAST AT 5 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3665 8664 3638 8660 3638 8673 3641 8675
3638 8678 3639 8690 3639 8691 3664 8702
TB12Special weather statement, May 6, 5:03 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SUN MAY 6 2012
TNZ059-062-075-062300-
BEDFORD-RUTHERFORD-WILLIAMSON-
503 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...RUTHERFORD AND
WILLIAMSON COUNTIES...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR NOLENSVILLE...OR 12 MILES WEST
OF MURFREESBORO...MOVING SOUTHWEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3567 8664 3569 8664 3571 8669 3580 8682
3601 8674 3580 8619 3569 8623 3568 8625
3566 8624 3544 8631
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:48 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Perry, Stewart | 57 min |
| May 6, 1:53 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 48 min |
| May 6, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 27 min |
| May 6, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 28 min |
| May 6, 3:06 AM CDT | Special Weather Statement | OHX | Bedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more | 54 min |
| May 6, 4:50 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more | 55 min |
| May 6, 5:39 AM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| May 6, 3:51 PM CDT | Special Weather Statement | OHX | Montgomery | 24 min |
| May 6, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| May 6, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Rutherford | 23 min |
| May 6, 4:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| May 6, 4:40 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 24 min |
| May 6, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 36 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 6, 5:03 PM CDT | Special Weather Statement | OHX | Rutherford | 57 min |
| May 6, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 32 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| May 6, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 32 min |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.